Skip to main content
Log in

Progression age enhanced backward bifurcation in an epidemic model with super-infection

  • Published:
Journal of Mathematical Biology Aims and scope Submit manuscript

Abstract.

 We consider a model for a disease with a progressing and a quiescent exposed class and variable susceptibility to super-infection. The model exhibits backward bifurcations under certain conditions, which allow for both stable and unstable endemic states when the basic reproduction number is smaller than one.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Author information

Authors and Affiliations

Authors

Additional information

Received: 11 October 2001 / Revised version: 17 September 2002 / Published online: 17 January 2003

Present address: Department of Biological Statistics and Computational Biology, 434 Warren Hall, Cornell University, Ithaca, NY 14853-7801

This author was visiting Arizona State University when most of the research was done.

Research partially supported by NSF grant DMS-0137687.

This author's research was partially supported by NSF grant DMS-9706787.

Key words or phrases: Backward bifurcation – Multiple endemic equilibria – Alternating stability – Break-point density – Super-infection – Dose-dependent latent period – Progressive and quiescent latent stages – Progression age structure – Threshold type disease activation – Operator semigroups – Hille-Yosida operators – Dynamical systems – Persistence – Global compact attractor

Rights and permissions

Reprints and permissions

About this article

Cite this article

Martcheva, M., Thieme, H. Progression age enhanced backward bifurcation in an epidemic model with super-infection. J. Math. Biol. 46, 385–424 (2003). https://doi.org/10.1007/s00285-002-0181-7

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00285-002-0181-7

Keywords

Navigation